MAUDE Adverse Event Report: CARDINAL HEALTH THORA SEAL 3; BOTTLE, COLLECTION, VACUUM

CARDINAL HEALTH THORA SEAL 3; BOTTLE, COLLECTION, VACUUM
Model Number 8884713308
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that due to the bubbling noted in the chest drainage unit (cdu), the physician attempted to locate the source of air leak bubbling in water seal and suction control chamber with suction regular on noted while chest tube was clamped.The customer stated that a leak from patient was ruled out therefore the cdu itself must be malfunctioning.There was no injury to the patient or staff involved.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
Section d4 (lot number): originally reported as 22b096fhx and should be 22b140fhx.
 
Additional Manufacturer Narrative
The lot number was provided, and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.One (1) open and used sample was returned for the evaluation.Visual inspection was completed on the sample with no issues noted.Unfortunately, as the sample was used, the site could not test it, therefore the reported issue cannot be confirmed.During the manufacturing process on thoraseal 3 vessels, they are all 100% leak tested and 100% functionally tested as part of the process.Also, independent sampling is completed by quality assurance (qa) to confirm units are functioning correctly.At this time, a corrective and preventive action is not deemed necessary.We will keep monitoring the process for any adverse trends that require immediate attention.This complaint will be used for qa tracking and trending purposes.

Brand Name
THORA SEAL 3
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
sragh industrial estate, co, t
offaly
EI  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key16101764
Report Number9611018-2023-00573
Device Sequence Number17707882
Product Code KDQ
UDI-Device Identifier20884521101118
UDI-Public20884521101118
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8884713308
Device Catalogue Number8884713308
Device Lot Number22B140FHX
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2022
Supplement Date Received by Manufacturer12/23/2022
12/23/2022
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date01/19/2023
02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown